Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 22, 1999, 3:20 PM CST for Houston County, Humphreys County, Montgomery County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1999, 3:20 PM CST (21:20 UTC)
- Expired
- Jan 22, 1999, 6:20 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Houston County, TN, Humphreys County, TN, Montgomery County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 222120 FFWBNA TNC083-085-125-135-181-230020- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... HOUSTON COUNTY IN MIDDLE TENNESSEE HUMPHREYS COUNTY IN MIDDLE TENNESSEE MONTGOMERY COUNTY IN MIDDLE TENNESSEE PERRY COUNTY IN MIDDLE TENNESSEE WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 620 PM CST * AT 300 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTENSIVE SHOWERS AND THUNDERSTORM ACTIVITY OVER WESTERN MIDDLE TENNESSEE IN COUNTIES JUST EAST OF THE TENNESSEE RIVER. RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL IN THE PAST 3 HOURS WITH RAIN CONTINUING. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE THROUGH THE EVENING HOURS BEFORE RAINFALL TAPERS OFF. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! REMEMBER..WATER OVER ROADWAYS MAY BE DEEPER THAN YOU THINK OR COULD HAVE WASHED OUT THE ROAD SURFACE. FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS AND CREEKS WHICH CAN BECOME RAGING TORRENTS IN A MATTER OF MINUTES. BE PREPARED TO ACT QUICKLY AND MOVE TO HIGHER GROUND IF RISING WATER THREATENS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 2:45 PM CST, 35 minutes earlier.
Area forecast discussion, Jan 22, 2:45 PM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CST FRI JAN 22 1999 FCST CNCRNS...SEVERITY OF STORMS AND HEAVY RAINFALL... BAND OF STORMS CRNTLY KNOCKING AT THE DOWNTOWN BNA DOOR. THIS BAND KEEPING ITS MAINLY N-S ORIENTATION AS THE INDIVIDUAL CELLS MV NNE AT 45 MPH. THINKING IS THAT THIS BAND WL ASSUME A TRUE N-S ORIENTATION...MAYBE EVEN NNW-SSE SHAPE BY EARLY TMRW AS UPR TROF BECOMES TILTED. TRAINING OF CELLS AND SLOW MVMNT OF LINE WL MAKE FOR MORE OF A THREAT FOR HEAVY RAIN AND FLOODING. FFG NUMBERS SHOULD BE MET OVER A GUD AREA ALONG EASTERN EDGE OF WATCH AREA AND WEST FROM THERE. SO FFW RECMNDED TONIGHT THROUGH TMRW. UPR TROF OPENS UP AND WHOLE SYSTEM SHUD BEGIN TO PICK UP SPEED AND SCOOT THROUGH. THE BAND OF PRECIP IS EXPECTED TO END ACROSS MUCH OF MD TN BY AFTERNOON TMRW AND ACROSS THE PLATEAU AREAS TOWARD TMRW EVE. THIS PTRN/FFW SGSTNS REFLECTED IN BNAZFP. TEMPS DO NOT APPEAR TO BE A PROB AS MOST AREAS SHUD BE IN SIMILAR READINGS FROM TROP AIR MASS. THE ONLY HITCH IN TEMPS WL BE THE TIMING OF DRY FRONTAL PASSAGE/PRECIP ENDING. WINDS SHUD GO WEST EARLY TMRW IN WSTRN CWA AND TWRD EVE W/ ENDING OF PRECIP ACRS PLATEAU. THUNDER NOW OCCURRING OVR BNA. WRKZONES TO FOLLOW IMMEDIATELY. THANKS... DICKSON 15
In the hours before
Local storm report, Jan 22, 2:26 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
121 PM TN TREES AND POWER LINES
01/22/99 DECATUR DOWN...SHINGLES BLOWN
OFF ROOFS IN SOUTHERN
DECATUR COUNTY
REPORTED BY POLICEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:47 AM CST | Tornado Warning | OHX | Benton | 48 min |
| Jan 22, 3:20 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 60 min |
| Jan 22, 3:32 AM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 63 min |
| Jan 22, 3:32 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 63 min |
| Jan 22, 3:40 AM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 35 min |
| Jan 22, 3:48 AM CST | Tornado Warning | OHX | Decatur | 47 min |
| Jan 22, 3:48 AM CST | Tornado Warning | OHX | Stewart | 47 min |
| Jan 22, 3:54 AM CST | Tornado Warning | OHX | Dickson, Montgomery | 61 min |
| Jan 22, 4:30 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 65 min |
| Jan 22, 4:38 AM CST | Tornado Warning | OHX | Humphreys | 62 min |
| Jan 22, 4:48 AM CST | Tornado Warning | OHX | Houston | 52 min |
| Jan 22, 5:00 AM CST | Tornado Warning | OHX | Dickson | 65 min |
| Jan 22, 5:06 AM CST | Tornado Warning | OHX | Montgomery | 49 min |
| Jan 22, 5:19 AM CST | Tornado Warning | OHX | Cheatham | 46 min |
| Jan 22, 5:24 AM CST | Tornado Warning | OHX | Robertson | 61 min |
| Jan 22, 6:37 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| Jan 22, 9:45 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
| Jan 22, 9:45 AM CST | Flash Flood Warning | OHX | Stewart | 4 hr |
| Jan 22, 10:04 AM CST | Severe Thunderstorm Warning | OHX | Benton | 61 min |
| Jan 22, 1:00 PM CST | Tornado Warning | OHX | Decatur | 60 min |
| Jan 22, 1:26 PM CST | Flash Flood Warning | OHX | Benton, Stewart | 4 hr |
| Jan 22, 1:59 PM CST | Flash Flood Warning | OHX | Decatur | 4 hr |
| Jan 22, 3:20 PM CST | Flash Flood Warning | OHX | Perry, Wayne | 3 hr |
| Jan 22, 3:41 PM CST | Severe Thunderstorm Warning | OHX | Decatur, Perry, Wayne | 34 min |
| Jan 22, 4:35 PM CST | Severe Thunderstorm Warning | OHX | Giles | 50 min |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Hickman | 4 hr |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 4 hr |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Benton, Stewart | 4 hr |
| Jan 22, 5:30 PM CST | Tornado Warning | OHX | Lincoln | 45 min |
| Jan 22, 5:32 PM CST | Flash Flood Warning | OHX | Decatur, Perry, Wayne | 4 hr |
| Jan 22, 5:32 PM CST | Flash Flood Warning | OHX | Houston, Humphreys, Montgomery | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.